Mayo Clinic Connect
Has anyone taken Evenity? I understand it’s only been on the market for a little over a year. I’m hoping it will help with my severe osteoporosis. Any information is helpful.
Liked by lilypaws
@arlene7 Thanks for bringing this new drug to our attention. I'm not familiar with it at all. I hope that someone else will post. Always looking for something to keep the bones strong!
@hopeful33250 2350 My endocrinologist put me on Tymlos. It's making bone, even on one of my toe. I have gained weight on it. I told him about it and he said I could go off of it for 2 weeks. But, I have to get my surgeons permission. He's been out of town. My surgery is June 9th. I may as well stay on it I hope they can put me on something else after the surgery once I use all of my Tymlos. Jeanie
Liked by Teresa, Volunteer Mentor
@arlene7 My endocrinologist put me on Tymlos, but I'm having side effects. Weight gain, bloating, and one toe has a bone lump, so it is working. I'm do familer sp with Evenity. I don't think well being so fatigued that is another side effect of Tymlos, but I was tired before. Seems like I can't spell some words and I use to spell great.
I saw an endocrinologist who discussed Evenity with me. Possible side effects include stroke and heart attack. Originally, the FDA refused to approve this med. Finally, in April 2019, it was approved. I refused to take it although that doctor told me it was the only med I could take to strengthen bones (because I had radiation for cancer in the past). I am on Fosamax, which does not strengthen bones, but is supposed to prevent further thinning (which I doubt because of recent x-rays which showed a thinning of pelvic bone between June 2019 and Feb. 2020. So, you see, with severe osteoporosis, I am "between a rock and a hard place." Good luck to you with whatever you choose. God bless!
Liked by Teresa, Volunteer Mentor, JK, Alumna Mentor, Kelly Hahn, Connect Moderator
Jump to this post
Glad this has worked in building bones….if I may ask, is your surgery fracture related due to thin bones?
The side effects for every drug, regardless what it's for, always brings about questions of risk versus results. Since I was told that my bones were very brittle and my spine was the worse, it scares me to think of what may happen if I did fall. Stroke and hearrt attacks scare me as well…..so this is my "rock and hard place" too. I know that you can only take Evenity for 1 year, so I hope and pray that my bones improve and then I will need to decide how to maintain bones after that.
Liked by Teresa, Volunteer Mentor, JK, Alumna Mentor, Chris Trout, Volunteer Mentor, Kelly Hahn, Connect Moderator
@nancyguy I also have thinning bones in left hip . Ive dont like the risk that are in those meds so Dr told me to make sure I increase my calcium to 1200 mg a day I split it 600 2x a day Magnesium, Vit D3 Vit K 1@2 get lots of dairy products . Im waiting to get another Dexa scan to see if all this has improved. I fell the other day on my back ,scared me ,but no fracture . I dont hurt in my back at all .
@lioness Try to keep track of your calcium intake and on some days you may not need that second calcium supplement. Too much calcium can cause Hypercalcemia. I use myfitnesspal on many days since I am trying desperately to lose weight but it also tracks other things such as calcium. It even has my calcium/vitamin D supplement in it!
my doctor does not want me to take calcium supplements, instead to get the additional calcium through foods. I do take Vitamin D3. He has also prescribed a diuretic since I have idiopathic hypocalcemia. At this time I have not begun taking because it contains sulfa and I was allergic to sulfa almost 40 years ago. Would like to go to an allergist first to see if I am still allergic before taking.
Liked by Teresa, Volunteer Mentor, JK, Alumna Mentor
@arlene7 Most doctors do prefer for you to get your calcium through foods. There is no way I do that though, I am lactose intolerant. I realize there is calcium in some vegetables but I would not get the 1200 mg a day suggested.
@contentandwell Thanks for the article it was interesting . The Dr put me on 1200 mg of calcium and I will watch if I get any symptoms but so far I have been o.k.
Liked by JK, Alumna Mentor
@lioness As I commented, I too am taking a calcium supplement but I do watch how much calcium I have in a day. I know I have read that your body can only absorb a certain amount at a time so I wonder if I have a calcium rich breakfast and take a calcium supplement it will all be absorbed. I think I need to check with my endocrinologist on that.
When I have oatmeal I use almond milk instead of water and that actually has more calcium than regular milk. It's the biggest source of dietary calcium that I have.
Liked by Kelly Hahn, Connect Moderator
@contentandwell When I have oatmeal I dont use anything on it I make sure it is like a porridge . I got some info on my phone about eye drop recall. It is by Altari Pharmacy this batch is unsterile and can cause eye damage . Sold at Walmart, Walgreens, ,CVS and other big drug stores Just for information for us who have dry eyes.
Forteo builds bone.
My Mom started Evenity shots November 2020. She is 84 and has "horrible" bones. Just prior to starting Evenity, she had numerous fractures. Although the side effects scare me, we felt we did not have a choice but to start her on the medication. She had Prolia shots for years, apparently it was not doing the trick. She's always drank lots of milk, takes calcium supplements, magnesium and D3. We knew we had to do something different or she would continue to have fractures. After 3 months it seems to be helping. She fell three weeks ago and did NOT fracture any bones. So far, she does not appear to have any major side effects. We pray that continues.
Liked by sue225
version 184.108.40.206.3.3Page loaded in 0.617 seconds